WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
ZFEN-P-2-28-94-R |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Event or Problem Description
The 3:00 and 10:15 renals were superimposed.3 vertical anterior markers were barely rotated off the core and didn't move enough to aid in orientation.The graft was opened to see what was happening and it was observed that it was re-sheathed/constrained in a way that it was infolded inwards.This pushed renals together and smashed 3 vertical anterior markers against the core, not allowing them to rotate.Once the graft was deployed, it was not aligned, and could not be rotated to correct it.Later in the case the gray positioner could not be docked with the nose cone which accordion the sheath.The iliac was cut down to remove the delivery system.Upon observation, the gray positioner was cut/sheared.
Additional Manufacturer Narrative
No part of the device was returned for evaluation.Review of the device history record (dhr) for work order (b)(4) found that the work order appeared complete, and the quality control inspection was verified to ensure that the device passed inspection.Review of specifications found that there are a number of controls and processes in place to ensure that the graft is loaded in the correct orientation within the delivery system.Review of instructions for use (ifu) supplied with the device for general information was found to contain appropriate warnings, precautions, and instructions to the user, including: 4.3 implant procedure: ¿ fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome ¿ to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).5.Adverse events: potential adverse events that may occur and/or require intervention include, but are not limited to: ¿ surgical conversion to open repair 10.2 'inspection prior to use' "inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to your cook representative or your nearest cook office.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient".11.4.5 'proximal body placement' "4.Before insertion, position proximal body delivery system on patient¿s abdomen under fluoroscopy to assist with orientation and positioning.Rotate to a position where the anterior markers are situated in the most anterior (12:00 o¿clock) position.The sidearm of the hemostatic valve may serve as an external reference to the fenestration(s) and/or scallop(s), anterior and posterior markers and body side markers".Caution: maintain wire guide position during delivery system insertions.Caution: to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).During a meeting with the subject matter expert, the root cause was determined to be related to the device being inadequately compressed during loading process.Loading team was notified about this reported event and a corrective action process has been initiated and further actions will be taken as necessary.
Event or Problem Description
The 3:00 and 10:15 renals were superimposed.3 vertical anterior markers were barely rotated off the core and didn't move enough to aid in orientation.The graft was opened to see what was happening and it was observed that it was re-sheathed/constrained in a way that it was infolded inwards.This pushed renals together and smashed 3 vertical anterior markers against the core, not allowing them to rotate.Once the graft was deployed, it was not aligned, and could not be rotated to correct it.Later in the case the gray positioner could not be docked with the nose cone which accordioned the sheath.The iliac was cut down to remove the delivery system.Upon observation, the gray positioner was cut/sheared.